Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 21, 2012, 3:05 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 3:05 AM EDT (07:05 UTC)
- Expired
- May 21, 2012, 11:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
397 WHUS73 KAPX 210705 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 305 AM EDT MON MAY 21 2012 LSZ321-322-211515- /O.NEW.KAPX.SC.Y.0052.120521T0705Z-120521T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 305 AM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
381 WHUS73 KAPX 211234 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 834 AM EDT MON MAY 21 2012 LHZ346>348-LMZ341-212045- /O.EXB.KAPX.SC.Y.0052.000000T0000Z-120522T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 834 AM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-212045- /O.EXT.KAPX.SC.Y.0052.000000T0000Z-120522T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 834 AM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
137 WHUS73 KAPX 211948 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EDT MON MAY 21 2012 LHZ347-348-220300- /O.EXT.KAPX.SC.Y.0052.000000T0000Z-120522T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 348 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-LMZ341-LSZ321-322-220000- /O.CON.KAPX.SC.Y.0052.000000T0000Z-120522T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 348 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:24 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 21, 1:24 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 124 AM EDT MON MAY 21 2012 .SYNOPSIS... ISSUED AT 324 PM EDT SUN MAY 20 2012 THE FRONTAL BOUNDARY THAT HAS DRAPED ITSELF OVER THE NORTHERN PLAINS FOR THE LAST COUPLE DAYS IS FINALLY MAKING SOME HEADWAY TOWARD THE GREAT LAKES REGION. IN THE HOT AIR OUT AHEAD OF THIS BOUNDARY...THERE WILL BE A CHANCE FOR A POP UP SHOWER OR THUNDERSTORM THIS EVENING...WITH MUCH MORE LIKELY AND WIDESPREAD ACTIVITY DURING THE OVERNIGHT HOURS. THIS FRONT WILL PUSH THROUGH THE REGION EARLY MONDAY MORNING...BRINGING A DRASTIC CHANGE IN THE WEATHER FOR MONDAY. ALTHOUGH THE START OF THE WORK WEEK WILL BE MUCH COOLER...TEMPERATURES WILL MODERATE INTO TUESDAY AND WEDNESDAY. && .UPDATE... ISSUED AT 1223 AM EDT MON MAY 21 2012 JUST AS I SENT THE LAST UPDATE...A SMALL CLUSTER OF STORMS IN NW LOWER GOT RATHER UPPITY...WITH SPORADIC LARGE HAIL A BIT EAST OF GD TRAV BAY. THINGS HAVE ONCE AGAIN CALMED DOWN A LITTLE...AND OUTFLOW AIR COVER JUST ABOUT ALL OF THE FORECAST AREA AT THIS POINT. GRIDS HAVE BEEN UPDATED TO REFLECT PROGRESSION OF CONVECTION ACROSS THE AREA. LOW CLOUDS HAVE ALREADY MAE INROADS INTO FRANKFORT/MANISTEE. UPDATE ISSUED AT 1027 PM EDT SUN MAY 20 2012 FORECAST TIME HAS HAD TO COMPETE WITH RADAR TIME THIS EVENING. GRIDS CONTINUE TO BE UPDATED WITH CURRENT CONVECTIVE TRENDS. OUTFLOW BOUNDARIES EVIDENT ON RADAR MOVING AWAY FROM MORE- ORGANIZED ACTIVITY...EAST OF BEAVER ISL AND ESPECIALLY NEARING LAKE CITY/KALKASKA. SAID ACTIVITY IS LARGELY BEHAVING...WITH GUSTS OF AROUND 35 MPH...AND NO HAIL REPORTS. COLD FRONT IS TRAILING THE MAIN ACTIVITY...AND IS JUST ABOUT ENTERING WESTERN FRINGES OF THE FORECAST AREA. RED FLAG WARNING HAS EXPIRED. UPDATE ISSUED AT 739 PM EDT SUN MAY 20 2012 HAVE ADJUSTED POP/WX/SKY COVER GRIDS TO END POSSIBILITY OF POP-UP STORMS. ONSET OF ORGANIZED PRECIP THREAT FROM THE SSW IS EVIDENT AFTER 9PM. A FEW STRONGER STORMS ARE CERTAINLY POSSIBLE...BUT SVR WILL BE A CHALLENGE ON THE DOWNHILL SIDE OF THE DIURNAL HEATING/INSTABILITY CYCLE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 324 PM EDT SUN MAY 20 2012 LOW LEVEL MOISTURE ADVECTION STRENGTHENS TONIGHT AS COLD FRONT SWEEPS ACROSS THE AREA. DESPITE 850MB DEWPOINTS INCREASING TO THE LOWER TEENS AND PWAT VALUES SURGING TO WELL OVER AN INCH...I HAVE CONCERNS ON THE OVERALL EXTENT OF ANY SHOWER/TSTM ACTIVITY. BEST FORCING SHEARS OFF TO THE NORTHEAST CLOSER TO MORE FAVORABLE UPPER SUPPORT...WITH ONLY WEAK LOW LEVEL CONVERGENCE ALONG THE FRONT AND DECREASING AMOUNTS OF DIURNAL INSTABILITY. STILL BELIEVE THAT AT LEAST SOME SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL MAKE IT ACROSS THE LAKE OUT OF WISCONSIN AND INTO NORTHERN MICHIGAN OVERNIGHT. BEST COVERAGE OF ACTIVITY LIKELY FROM LAKE MICHIGAN COAST NORTH INTO EASTERN UPPER...WITH A WEAKENING TREND IN INTENSITY AND COVERAGE FURTHER EAST INTO NORTHERN LOWER MICHIGAN AS PCPN BASICALLY OUTRUNS THE BEST FORCING. SO HIGH CHANCE/LOW LIKELY POPS OVERNIGHT...HIGHEST NORTH AND WEST. FROPA LATE TONIGHT AND SOMEWHAT DELAYED COLD AIR ADVECTION CLOSER TO 12Z...SO OVERNIGHT LOWS REMAINING ON THE MILD SIDE IN THE 50S. CRITICAL FIRE WEATHER CONDITIONS CONTINUE OVER EASTERN PORTIONS OF THE AREA INTO THIS EVENING AND WILL RUN WITH RED FLAG WARNING FOR THOSE LOCATIONS. MONDAY...PLENTY OF LOW CLOUDS UPSTREAM OVER IOWA/MINNESOTA...AND THIS IS LIKELY OUR WEATHER FOR MONDAY. FRONT CONTINUES TO PUSH EAST ACROSS THE AREA DURING THE MORNING WITH LARGE AREA OF LOW LEVEL MOISTURE TO DEAL WITH POST FRONTAL. TEMPS IN THE 50S OVER MINNESOTA TODAY BEHIND THE FRONT...AND ALTHOUGH WE LIKELY WON/T BE THAT CHILLY...WE WILL BE SIGNIFICANTLY COLDER THAN THIS WEEKEND WITH HIGHS IN THE LOWER/MIDDLE 60S. HIGHEST POPS DURING THE MORNING HOURS EAST OF I-75...WITH POSSIBLY ADDITIONAL SHOWER CHANCES OVER SOUTHEAST PORTIONS OF THE AREA DURING THE AFTERNOON HOURS WITH LINGERING INSTABILITY ALONG/JUST BEHIND SURFACE BOUNDARY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 324 PM EDT SUN MAY 20 2012 MONDAY NIGHT THROUGH WEDNESDAY...QUIET AND SEASONABLE STRETCH OF WEATHER AS LOW/MID LEVEL SHORTWAVE RIDGING BUILD ACROSS THE GREAT LAKES IN ADVANCE OF PLENTIFUL WESTERN ENERGY DIVING THROUGH THE CENTRAL ROCKIES AND PLAINS. FAIRLY DRY PROFILES (PWATS DOWN LESS THAN A HALF INCH) AND SURFACE RIDGE DRIFTING OVERHEAD ARGUE FOR A DRY FORECAST ALONG WITH PLENTY OF MAINLY CLEAR SKIES THROUGH THE PERIOD. COULD BE A DECENTLY CHILLY MORNING FOR THE INLAND COLD SPOTS TUESDAY MORNING AS INITIAL DRY PUSH ARRIVES AND WINDS LIGHTEN UP. GUIDANCE NUMBERS ALREADY HINTING THAT THE "ICE BOX" LOCALES MAY END UP IN THE MID OR UPPER 30S...AND THIS LOOKS LIKE A GOOD POSSIBILITY. OTHERWISE...A GREAT DAY EXPECTED FOR BOTH TUESDAY AND WEDNESDAY WITH A GOOD DEAL OF SUNSHINE AND NEAR NORMAL TEMPS FOR TUESDAY (BENEATH UPPER COOL POOL) GIVING WAY TO HIGHS WELL INTO THE 70S BY WEDNESDAY AS WARM ADVECTION/RETURN FLOW CRANKS UP. LATER PERIODS (WEDNESDAY NIGHT THROUGH SUNDAY)...A BIT MORE TRICKY FORECAST THAN EXPECTED THIS TIME YESTERDAY...WITH MAIN CONCERNS HINGING ON DEGREE OF WARMUP FOR THE WEEKEND ALONG WITH CONVECTIVE CHANCES. GUIDANCE TRENDS THE PAST 24 HOURS HAVE SHOWN A GRADUAL BACKING AWAY FROM THE EXTREME WARMTH SHOWN THE PAST FEW DAYS... COURTESY OF LEAD SHORTWAVE LATER THURSDAY HELPING BREAK DOWN THE UPPER RIDGING BEFORE IT CAN BECOME BETTER ESTABLISHED OVER THE NORTHERN LAKES. IN ADDITION...GUIDANCE HAS TRENDED TOWARD A MUCH DEEPER AND MORE CLOSED LOW SOLUTION OVER THE WESTERN STATES THROUGH THE WEEKEND...FAVORING A MORE LATITUDINAL VERSUS MERIDIONAL COMPONENT TO WHAT SHOULD STILL BE SOME IMPRESSIVE DOWNSTREAM RIDGING DEVELOPING THROUGHOUT THE MID MISSISSIPPI VALLEY AND SOUTHERN STATES. EVEN THE ECMWF ENSEMBLES HAVE STRONGLY TRENDED IN THIS DIRECTION... FAVORING A MORE FLATTENED RIDGING SITUATION THIS FAR NORTH. IT WILL STILL BE WARM FOR SURE...BUT PERHAPS NOT AS WARM AS INITIALLY THOUGHT. ALSO...GIVEN THE SETUP...WITH THE APEX OF THE RIDGE JUST UPSTREAM INTO THE UPPER MIDWEST (ON THE EDGE OF STRONG CAPPING)...WE WILL ALSO LIKELY HAVE TO DEAL WITH PERIODIC CHANCES FOR CONVECTION DROPPING AROUND THE PERIPHERY OF THE UPPER RIDGE IN A RATHER TYPICAL MCS PATTERN. THIS COULD BE SOME GOOD NEWS IN TERMS OF RAINFALL POTENTIAL (WHICH WE COULD CERTAINLY USE)...THOUGH SADLY FOR THE HEAT LOVERS IT MAY WELL COME AT THE EXPENSE OF HOT WEATHER. THE NEW WEEKEND FORECAST WILL INTRODUCE SOME BETTER CHANCES FOR SHOWERS AND STORMS...AS WELL AS LOWER HIGHS BACK THROUGH THE 70S OR LOWER 80S (STILL A BIT ABOVE NORMAL FOR THIS TIME OF YEAR). WITH ALL OF THAT SAID...IT SHOULD BE NOTED THAT CONFIDENCE IN THE EXACT PATTERN THAT FAR OUT DOES REMAIN FAIRLY LOW...AND IT WOULD NOT TAKE MUCH ADDITIONAL RIDGE AMPLIFICATION TO SEND SOME VERY WARM WEATHER BACK OUR WAY. STAY TUNED... && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 124 AM EDT MON MAY 21 2012 SHRA/TSRA WILL DEPART NORTHERN LOWER MI DURING THE OVERNIGHT HOURS...AS A COLD FRONT CROSSES THE REGION FROM EAST TO WEST. PLN/APN THE ONLY SITES THAT STAND A CHANCE AT SEEING PRECIP AFTER 06Z. LOW CIGS BEHIND THE FRONT ARE MAKING PROGRESS FROM WI...WITH MBL ALREADY NEARING MVFR CIGS. MVFR CIGS WILL EVENTUALLY PREVAIL AT ALL TAF SITES THIS MORNING...GRADUALLY IMPROVING THRU THIS AFTERNOON AND EVENING. && .MARINE... ISSUED AT 739 PM EDT SUN MAY 20 2012 UPDATE...BRIEF SMALL CRAFT ADVISORIES ISSUED EARLIER FOR WHITEFISH BAY AND MANISTEE-PT BETSIE DUE TO GUSTY SOUTH WINDS. MANISTEE HARBOR HAD A FEW GUSTS TO NEAR 40KT LATE IN THE AFTERNOON. GUSTY SOUTH WINDS DISSIPATING THIS EVENING WITH LOSS OF DAYTIME HEATING. COLD FRONT SLIDES ACROSS THE AREA LATER TONIGHT WITH WINDS SHIFTING TO THE WEST/NORTHWEST. A FEW SHOWERS/TSTMS POSSIBLE WITH FRONTAL PASSAGE. WINDS MAY APPROACH SCA CRITERIA OVER WHITEFISH BAY AND LAKE MICHIGAN NEARSHORE ON MONDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ SYNOPSIS...KB SHORT TERM...JK LONG TERM...DL AVIATION...JZ MARINE...JK
Hazardous weather outlook, May 20, 10:15 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1015 PM EDT SUN MAY 20 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 212245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1015 PM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR LATE THIS EVENING INTO THE OVERNIGHT HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH BRIEF GUSTY WINDS AND PERHAPS SMALL HAIL WILL OCCUR WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER EASTERN PORTIONS OF NORTHERN LOWER MICHIGAN ON MONDAY. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JK/JZ
In the hours before
Local storm report, May 20, 11:27 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1127 PM EDT SUN MAY 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL LAKE CITY 44.33N 85.21W
05/20/2012 M0.50 INCH MISSAUKEE MI SPOTTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER APX1200619
MBOGUTHSpecial weather statement, May 20, 11:35 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1135 PM EDT SUN MAY 20 2012 MIZ016-017-019-210345- CHARLEVOIX MI-CHEBOYGAN MI-EMMET MI- 1135 PM EDT SUN MAY 20 2012 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS CENTERED ON THE LITTLE TRAVERSE BAY AREA...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PELLSTON... MACKINAW CITY... GOOD HART... BURT LAKE... BRUTUS... LEVERING... BLISS... CROSS VILLAGE... CARP LAKE... WILDERNESS STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, May 20, 11:36 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE GAYLORD MI 1136 PM EDT SUN MAY 20 2012 MIZ016-017-019-210400- CHARLEVOIX MI-CHEBOYGAN MI-EMMET MI- 1136 PM EDT SUN MAY 20 2012 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS CENTERED ON THE LITTLE TRAVERSE BAY AREA...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PELLSTON... MACKINAW CITY... GOOD HART... BURT LAKE... BRUTUS... LEVERING... BLISS... CROSS VILLAGE... CARP LAKE... WILDERNESS STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Local storm report, May 20, 11:53 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1153 PM EDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM MARINE TSTM WIND 5 WSW HARBOR SPRINGS 45.40N 85.09W
05/20/2012 M40 MPH LMZ870 MI BUOY
LITTLE TRAV BAY BUOY
&&
JZSpecial weather statement, May 21, 12:00 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1200 AM EDT MON MAY 21 2012 MIZ008-015-210445- CHIPPEWA MI-MACKINAC MI- 1200 AM EDT MON MAY 21 2012 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HESSEL...OR 11 MILES NORTHEAST OF MACKINAC ISLAND...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HESSEL... CEDARVILLE... PICKFORD... KELDEN... MUNUSCONG... BARBEAU... DONALDSON... JZ
Local storm report, May 21, 12:07 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1207 AM EDT MON MAY 21 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL 3 E WILLIAMSBURG 44.77N 85.34W
05/20/2012 M1.25 INCH GRAND TRAVERSE MI SPOTTER
MOSTLY QUARTER SIZED OR LESS...A FEW HALF DOLLAR
HAILSTONES
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER APX1200617
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:52 PM EDT | Special Marine Warning | APX | 38 min | |
| May 20, 10:30 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska | 45 min |
| May 20, 11:06 PM EDT | Special Marine Warning | APX | 39 min | |
| May 20, 11:57 PM EDT | Special Marine Warning | APX | 63 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.